MAUDE Adverse Event Report: DEPUY MITEK LLC US MILAGRO ADVANCE SCREW 9X30MM; ORTHOPAEDIC BONE SCREW, BIOABSORBABLE

DEPUY MITEK LLC US MILAGRO ADVANCE SCREW 9X30MM; ORTHOPAEDIC BONE SCREW, BIOABSORBABLE
Model Number 231822
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).
 
Event or Problem Description
It was reported by affiliate via email, that during an acl procedure, when the surgeon was going to insert a 9x30mm milagro advance interference screw in the tibia, the implant suffered a rupture by the tip.No surgical delay or patient consequence reported.No sample was kept.
 
Additional Manufacturer Narrative
Depuy dsayvnitdh epsr iimsm esrumbamnitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary: according to the information provided, it was reported that during an acl procedure, when the surgeon was going to insert a 9x30mm milagro advance interference screw in the tibia, the implant suffered a rupture by the tip.The complaint device was received and evaluated.Visual observations revealed that the distal portion of the milagro was broken.It was determined that this type of failure was consistent with device being dropped or hitting other metal instruments or excess force being exerted while use on the device.Other than this possibility, a root cause was undetermined for this reported failure.A manufacturing record evaluation was performed for the finished device [4l02041] number, and no non-conformances were identified.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Device history lot: a manufacturing record evaluation was performed for the finished device [4l02041] number, and no non-conformances were identified.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Additional information: b5: subsequent follow-up with the customer, additional information was received.It was reported that there were no factors that caused the device breakage.It was reported that the surgery was completed successfully by using another device.It was reported that an alternative product was readily available.It was reported that there was no surgical intervention planned (e.G.X-rays, additional/change in procedures, prescriptions, otc, revisions).It was reported that all fragments were easily retrieved from the patient with no consequences.

Brand Name
MILAGRO ADVANCE SCREW 9X30MM
Common Device Name
ORTHOPAEDIC BONE SCREW, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9617535
Report Number1221934-2020-00265
Device Sequence Number10909169
Product Code HWC
UDI-Device Identifier10886705022274
UDI-Public10886705022274
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K123362
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model Number231822
Device Catalogue Number231822
Device Lot Number4L02041
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2020
Initial Date Received by Manufacturer 01/10/2020
Supplement Date Received by Manufacturer02/10/2020
03/03/2020
Initial Report FDA Received Date01/22/2020
Supplement Report FDA Received Date02/11/2020
04/24/2020
Patient Sequence Number1